|Declining white blood cells
Oct 21, 2006
Hello from Europe. Let me share with you my numbers:
34 y.o. male, probably infected in July 2001, although tested VIH+ in September 2003.
October 2003:VL 2346 CD4 273 (12%)
November 2003:VL 3500 CD4 267 (12%)
February 2004:VL 3500 CD4 285 (12-15%)
March 2004:Started HAART (Videx+Epivir+Sustiva) (never missed a dose to date)
May 2004:VL 61 CD4 349 (18%)
October 2004:VL <50 CD4 516 (22%)
February 2005:VL <50 CD4 369 (19%)
June 2005:VL <50 CD4 382 (20%)
December 2005:VL <40 CD4 289 (18%)
September 2006:VL <40 CD4 299 (23%)
VHB&VHC negative, received successful vaccination for VHB between May and November 2004. All other blood tests are OK, except for bit high sugar level.
I always have blood tests done at the same hour of the day.
I have noticed that lower % come in periods when I'm weight-training hard, but as you can see my total linfocite number is declining from test to test. My doctor doesn't seem to worry but my linfocite level is now under the normal range.
My weight is 67 Kg (147 pounds) and that's why I'm taking the 400 mg pill of Videx (>60 Kg).
But, could it be that as I'm not far away from the limit of 60 Kg, maybe my body is taking too much dose of Videx?
It looks like something is affecting my bone marrow (Videx?) not allowing it to produce WBC.
Any suggestions? What do you thing about this theory?
Thank you so much in advance.
| Response from Dr. Holodniy
Unlikely videx alone would be affecting your lymphocyte count. You don't indicate whether you are taking any other meds or over the counter preparations or herbs, etc that could also be affecting those numbers. If there are no other possibilities, I would just continue to monitor. The CD4 percent is good so you are making enough to prevent OIs.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.